MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (SPARKS) BD BBL¿ MUELLER HINTON AGAR WITH 5% SHEEP BLOOD; SEE H.10

BECTON, DICKINSON & CO. (SPARKS) BD BBL¿ MUELLER HINTON AGAR WITH 5% SHEEP BLOOD; SEE H.10
Model Number 221275
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/01/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that bd bbl¿ mueller hinton agar with 5% sheep blood has had 3 low ph reads on different occasions.The following information was provided by the initial reporter: customer report media 221176 low ph with three reading taken 7.06 ,7.11,7.13.
 
Additional Manufacturer Narrative
D2a: common device name: culture media, antimicrobial susceptibility test, mueller hinton agar/broth.H.3.A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Investigation summary: during manufacturing of material 221176, media is formulated and sent through a high temperature short time sterilizer to remove bioburden.The petri dishes are subjected to uv radiation to decrease bioburden.The petri dishes are filled in a positive pressure hepa filtered environment.The filled plates are cooled and immediately wrapped into sleeves to decrease the introduction of microbes.Sleeves are then packaged into cartons and then transferred to a refrigerated truck (2 to 8 degrees c) for shipment to the distributor.Bd distributors are provided with the storage guidelines for the shipping and handling of bd media of 2 to 8 degrees c in a dark place.The batch history record for batch 3073513 was satisfactory and no quality notifications were generated during manufacturing and inspection.All batches are tested prior to release and results reported on the certificate of analysis which can be obtained at www.Bd.Com/regdocs.Mueller hinton ii agar is stability tested biennially for biological performance to ensure satisfactory performance throughout shelf life with the organisms that are reported on the certificate of analysis.All performance testing on this batch was satisfactory at the time of release.The complaint history was reviewed, and no other complaints have been taken on batch 3073513.Retention samples from batch 3073513 were not available for inspection.Two return shipments of batch 3073513 samples were received for investigation.One unopened sleeve (ten plates) was received on may 15, 2023 in a biohazard shipping kit (time stamp 1509).Another unopened sleeve (10 plates) was received on may 22, 2023 in an insulated box with ice packs and returns for three other batches (time stamp 1510).Return samples were ph tested and the average ph of six plates was 7.3.The ph specification for this product is 7.2 to 7.4 when taken at 23 to 27 degrees c.No photos were received for investigation.The ph of the product may vary depending on the age of the product and the type of ph meter and probe used, however return samples tested within ph specifications.This complaint cannot be confirmed.Bd will continue to trend complaints for ph variance.

Brand Name
BD BBL¿ MUELLER HINTON AGAR WITH 5% SHEEP BLOOD
Common Device Name
SEE H.10
Manufacturer (Section D)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
phillip emmert
5859 farinon drive
san antonio, TX 78249
8448235433
MDR Report Key16959436
Report Number1119779-2023-00577
Device Sequence Number5243563
Product Code JTZ
UDI-Device Identifier10382902212758
UDI-Public10382902212758
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
PREAMENDMENT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date06/21/2023
Device Model Number221275
Device Catalogue Number221275
Device Lot Number3073513
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/15/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/04/2023
Supplement Date Received by Manufacturer09/05/2023
Initial Report FDA Received Date05/18/2023
Supplement Report FDA Received Date09/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/14/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown